Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


dear doctor
Jul 29, 2007

I was on old kaletra+combivir for almost 9 months.3 weeks ago i changed my old kaletra to the new kaletra and the sides effects are worse I keep having diahrea but the main concern is that i cant sleep anymore.. I have insomnia..I feel so tired every day and i am scared i will get real sick.. My liver gives me problems.. Can you pls. tell me what medication can i take for insomnia and what dosage without getting addicted? Thank you so much!

Response from Dr. Henry

Most patients do the same or better on the new Kaletra formulation but a small percentage (I have had some of my own patients with the same experience as you) have worse side effects (mostly gut/diarrhea) with the new formulation. If those symptoms don't improve after 4+ weeks I often would consider switching to an alternative boosted PI regimen such as using atazanavir, saquinavir, fosamprenavir, or darinavir. Os-cal tabs, oat bran, immodium or lomotil can help the diarrhea is some patients. For imsomnia over the counter meds such as diphenhydramine (bendadryl) or melatonin (1-3 mg) can be helfpul. Prescription meds that can be used include amitryptiline or short courses of lorazepam, trazadone, or one of many other hypnotic agents on the market. KH



Previous
hiv and eye problems
Next
Life Expectancy Studies

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement